Alert archive / Texas / Gale Warnings in 2018

Gale Warning 1, NWS Corpus Christi, TX

January 11, 2018

NWS Corpus Christi, TX issued this gale warning at Jan 11, 2018, 3:38 AM CST. It took effect at Jan 11, 2018, 6:00 PM CST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 11, 2018, 3:38 AM CST (09:38 UTC)
In effect from
Jan 11, 2018, 6:00 PM CST
Expired
Jan 12, 2018, 10:25 AM CST
In force
16 hr
Issued by
NWS Corpus Christi, TX

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this gale warning went out at Jan 10, 10:51 PM CST, 4 hours 47 minutes earlier.

Area forecast discussion, Jan 10, 10:51 PM CST, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1051 PM CST Wed Jan 10 2018

.DISCUSSION...

Updated for 06z aviation.

&&

.AVIATION...

Low clouds should continue to develop across the area over the
next few hours. Also, some fog will be possible overnight reducing
vsbys to less than a mile at times at ALI/VCT. For now, will keep
vsbys in the MVFR range at CRP/LRD. Low clouds and fog should mix
out by mid to late morning. A cold front will move through South
Texas on Thursday with gusty northwesterly winds in its wake. Some
gusts around 30 knots will be possible at ALI/CRP/VCT with gusts
at LRD perhaps around 40 knots. Winds at LRD will diminish to
around 12 knots by the end of the period, but will still a gusty
through 06z at the other terminals.

&&

.PREVIOUS DISCUSSION... /Issued 951 PM CST Wed Jan 10 2018/

DISCUSSION...

No major changes were needed to the forecast for the remainder of
the night. Another round of fog will be possible tonight across
inland parts of the area. However, confidence on dense fog is not
that high at this point, but will need to monitor trends as the
night progresses. Overnight lows appear to be on track with upper
40s/low 50s across far western parts of the area to upper 50s/low
60s for the coastal counties.

Otherwise, the hourly weather grids were updated based on latest
trends/obs. Updated products all ready sent.

PREVIOUS DISCUSSION... /Issued 619 PM CST Wed Jan 10 2018/

DISCUSSION...

Updated for 00z aviation.

AVIATION...

Despite VFR conditions early this evening, low clouds and some fog
will develop tonight across South Texas. Ceilings will lower to
MVFR levels then eventually IFR/LIFR overnight into early Thursday
morning. Fog may develop as well with vsbys possibly dropping
below 1 mile at ALI/VCT. Low clouds and fog will gradually mix out
by mid to late morning. A cold front will move through South Texas
during the afternoon, with northwest winds increasing. Some gusts
in excess of 30 knots will be common at the terminals. At LRD,
some gusts may be higher, at or slightly above 40 knots. Isolated
showers may accompany the front across the east, and have included
VCSH remarks at VCT/CRP.

PREVIOUS DISCUSSION... /Issued 423 PM CST Wed Jan 10 2018/

SHORT TERM (Tonight through Thursday night)...

Concur with deterministic NWP model output that a strong upper
disturbance will move across the region during the period, with
associated front moving across the CWA Thursday morning.
Increasing near surface moisture will contribute to patchy to
areas of fog tonight/early Thursday (SREF probabilities add
credence to likelihood of fog.) NAM deterministic predict above
normal PWAT values over the ERN CWA by early Thursday. Anticipate
isolated/scattered convection over mainly the NERN CWA Thursday
morning in advance of the front. Much drier atmospheric conditions
expected after frontal passage. Colder conditions expected
Thursday evening/night.

FIRE WEATHER (Tonight through Thursday night)...

After frontal passage Thursday morning, much drier and breezy
conditions expected over the CWA. At the very least, a Fire
Danger condition is expected over all of South Texas Thursday
afternoon. Issued the corresponding RFD.

MARINE (Tonight through Thursday night)...

In response to the foregoing upper disturbance, SCEC conditions
may develop tonight over the offshore coastal waters. After
frontal passage, expect strong offshore flow to develop.
Confident in a gale condition at least over the offshore coastal
waters Thursday night (given warmer SST values per the SPoRT SST
Composite product and the SREF probabilities.) Retained the Gale
Watch for Thursday night through Friday morning.

LONG TERM (Friday through Wednesday)...

Very strong to gale force winds will continue across the coastal
waters early Friday morning.  The pressure gradient will gradually
relax with offshore winds diminishing during the mid to late morning
as surface high pressure sinks further into the region. Friday will
be much cooler with highs in the upper 50s to lower 60s most
locations.  A dry and cold airmass will continue to filter into
South Texas over the end of the week as a reinforcing surge of high
pressure pushes into the region again on Saturday. This will keep
highs in the 50s/low 60s over the weekend, with lows overnight on
Friday and Saturday nights brushing near the freezing mark across
the northern border counties. Onshore flow will return on Monday,
bringing a gradual increase in moisture.  Weak coastal troughing may
develop on Monday, and some isolated showers may develop across the
region.  As onshore flow returns temperatures will begin to
gradually increase. However, another cold front could potentially
push through South Texas again around Tuesday, though we continue to
see discrepancies between models as to how far south it will push or
if it will stall north of the region. Either way, isolated to
scattered showers will be possible ahead of this boundary during the
early to mid week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    60  74  40  61  39  /  10  10   0   0   0
Victoria          57  71  35  58  33  /  20  30   0   0   0
Laredo            54  71  40  64  40  /  10  10   0   0   0
Alice             57  75  40  63  37  /  10  10   0   0   0
Rockport          60  71  41  57  40  /  10  20   0   0   0
Cotulla           51  70  36  63  36  /  10  10   0   0   0
Kingsville        59  77  41  63  37  /  10  10   0   0   0
Navy Corpus       61  73  44  60  44  /  10  20   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Watch from Thursday evening through Friday morning For the
     following zones: Coastal waters from Baffin Bay to Port
     Aransas out 20 NM...Coastal waters from Port Aransas to
     Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
     to Port Aransas from 20 to 60 NM...Waters from Port Aransas
     to Matagorda Ship Channel from 20 to 60 NM.

&&

TB/78...AVIATION
Hazardous weather outlook, Jan 10, 6:06 AM CST, 21 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
606 AM CST Wed Jan 10 2018

TXZ229>234-239>247-111215-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
606 AM CST Wed Jan 10 2018

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Dense Fog Advisory in effect until 10 AM CST.

Fog with low visibilities, 3 miles or less, is possible again
tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Non severe thunderstorms are possible on Thursday morning over
the Northeastern portions of South Texas.

Elevated to near critical fire weather conditions will be possible
over the Brush Country on Thursday afternoon.

Freezing temperatures are possible Sunday morning over the Victoria
Crossroads area, Northern Coastal Bend and Northern Brush Country.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-111215-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
606 AM CST Wed Jan 10 2018

This hazardous weather outlook is for the Middle Texas
Coastal Waters..

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Non severe thunderstorms are possible on Thursday morning over the
Middle Texas waters.

Gale Watch in effect for late Thursday night through Friday morning
for the Gulf of Mexico. Small Craft Advisory conditions are expected
to develop as early as Thursday afternoon. Gusts may then approach
and exceed Gale Force Thursday night through Friday morning across
the Gulf of Mexico. Winds will diminish through Friday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 3:53 AM CSTRed Flag WarningCRPAransas, Bee, Duval, Goliad, Jim Wells, Kleberg and 7 more16 hr
Jan 11, 4:17 AM CSTWind AdvisoryCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more23 hr

Nearby

Gale Warnings in Texas, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.